Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 68, NWS Eureka, CA

September 17, 2014

NWS Eureka, CA issued this small craft advisory at Sep 17, 2014, 9:07 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2014, 9:07 PM PDT (04:07 UTC)
Expired
Sep 18, 2014, 9:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WHUS76 KEKA 180407
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
907 PM PDT WED SEP 17 2014

PZZ475-181000-
/O.NEW.KEKA.SC.Y.0068.140918T0407Z-140918T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
907 PM PDT WED SEP 17 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

* WINDS...SOUTHERLY 15 TO 25 KT THROUGH THE NIGHT THEN EASING ON
  THU AS LOW PRESSURE PASSES THE AREA.

* WAVES/SEAS...WAVES WILL INCLUDE SHORT PERIOD CHOP OUT OF THE S
  DUE TO THE WINDS ALONG WITH LONGER PERIOD WAVES FROM THE SSW AND
  WNW WHICH WILL REMAIN THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
854 
WHUS76 KEKA 180951
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PDT THU SEP 18 2014

PZZ470-181600-
/O.EXB.KEKA.SC.Y.0068.000000T0000Z-140918T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* WINDS...SOUTHERLY 5 TO 15 KT DIMINISHING THROUGH THE DAY.

* WAVES/SEAS...WAVES WILL INCLUDE SHORT PERIOD CHOP OUT OF THE S 
  DUE TO THE WINDS ALONG WITH LONGER PERIOD WAVES FROM THE SSW 
  AND WNW WHICH WILL REMAIN THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181600-
/O.EXT.KEKA.SC.Y.0068.000000T0000Z-140918T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
251 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...SOUTHERLY 15 TO 20 KT THIS MORNING EASING THROUGH THE
  DAY AS LOW PRESSURE PASSES THE AREA.

* WAVES/SEAS...WAVES WILL INCLUDE SHORT PERIOD CHOP OUT OF THE S 
  DUE TO THE WINDS ALONG WITH LONGER PERIOD WAVES FROM THE SSW 
  AND WNW WHICH WILL REMAIN THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
885 
WHUS76 KEKA 181601
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 AM PDT THU SEP 18 2014



PZZ470-475-181715-
/O.EXP.KEKA.SC.Y.0068.000000T0000Z-140918T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
901 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 4:10 PM PDT, 4 hours 57 minutes earlier.

Area forecast discussion, Sep 17, 4:10 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
410 PM PDT WED SEP 17 2014

.SYNOPSIS...ISOLATED THUNDERSTORMS ALONG THE HUMBOLDT AND DEL
NORTE COAST WILL CONTINUE THROUGH THIS EVENING THEN TAPER TO
SHOWERS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVERNIGHT INTO THURSDAY MORNING ACROSS THE MENDOCINO COAST AS A
VIGOROUS SYSTEM MOVES ASHORE. THIS SAME SYSTEM WILL BRING SHOWERS
AND THUNDERSTORM TO INTERIOR REGIONS OF MENDOCINO AND SOUTHERN
TRINITY COUNTIES THURSDAY AFTERNOON.

&&

.SHORT TERM (TONIGHT THROUGH THU)...LOW PRESSURE OFF THE COAST OF
NW CAL WILL SLOWLY PUSH THROUGH THE REGION THROUGH THURSDAY. THIS
LOW IS BRINGING PERIODS OF HEAVY RAIN SHOWERS ALONG WITH ISOLATED
THUNDERSTORMS. THE MAJORITY OF THE THUNDERSTORMS THIS EVENING WILL
BE OFFSHORE WITH A FEW LIMPING ACROSS COASTAL REGIONS. MODELS ARE
IN GOOD AGREEMENT AS THE LOW TRANSITS THE AREA WITH A VORT MAX
SWEEPING AROUND ITS SOUTH SIDE BRINGING A BULLS EYE OF PRECIP TO
COASTAL MENDOCINO THU MORNING. THIS VORT MAX MAY PROVE TO BE
VIGOROUS ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS IN THE EARLY
MORNING HOURS. AS THE LOW MOVES INLAND IT WILL TAKE ITS
INSTABILITY TO THE EAST AND POTENTIALLY TRIGGER OFF THE MOUNTAINS
OF MENDOCINO NATIONAL FOREST. MODELS HAVE ONLY BEGUN TO PICK UP ON
THIS SOLUTION AND WILL NEED TO BE WATCHED CLOSELY OVERNIGHT FOR
DEVELOPMENT. TO THE NORTH...DEL NORTE AND HUMBOLDT WILL SEE THE
VAST MAJORITY OF THE CONVECTION THIS EVENING THEN SHOULD TAPER TO
SHOWERS OVERNIGHT WITH LIMITED CONVECTION.

FIRE WEATHER CONCERNS REMAIN WITH THIS PATTERN, ESPECIALLY ACROSS
THE INTERIOR, DUE TO LIGHTNING, DRY FUELS, AND FORECASTED LIMITED
AMOUNTS OF RAIN FOR THE INTERIOR.

.LONG TERM (FRI THRU WED)...HIGH PRESSURE WILL BUILD IN OVER
NORTHWEST CALIFORNIA ON FRIDAY AS THE UPPER TROUGH SLIDES OFF TO THE
SOUTH AND EAST...TRANSITIONING INTO A CUT OFF LOW THAT THEN DIVES
SOUTH...SETTLING OVER SOUTHERN CALIFORNIA...AND MOVING OFF TO THE
EAST BY MONDAY. MODELS ARE IN GOOD AGREEMENT WITH THIS SOLUTION. DRY
CONDITIONS ALONG WITH LIGHT OFFSHORE FLOW AND ABOVE NORMAL
TEMPERATURES WILL RETURN TO NORTHWEST CALIFORNIA AND DOMINATE THE
WEATHER PATTERN INTO EARLY NEXT WEEK AS HEIGHTS BUILD. A SOUTHERLY
COASTAL STRATUS SURGE LOOKS POSSIBLE SATURDAY NIGHT INTO SUNDAY WITH
A FLOW REVERSAL OVER THE WATERS. THE LIGHT OFFSHORE FLOW WILL LIKELY
GIVE COASTAL LOCATIONS ABOVE NORMAL TEMPERATURES WITH THE WARMEST
DAY LOOKING LIKE SATURDAY.

BY LATE TUESDAY INTO WEDNESDAY MODELS PROG ANOTHER UPPER LEVEL
TROUGH TO APPROACH NORTHWEST CALIFORNIA. HAVE INCREASED POPS TO
SLIGHT CHANCE/CHANCE ACROSS THE NORTHERN HALF OF THE CWA AND THIS
MATCHES UP WELL WITH THE NEIGHBORS. RMOP TOOL SHOWS LOW
PREDICTABILITY IN THE PATTERN FOR THIS TIME PERIOD. THIS IS STILL
AWAYS OUT AND THERE REMAINS QUITE A BIT OF UNCERTAINTY. WILL MONITOR
THE SITUATION. STP

&&

.AVIATION...MVFR TO LIFR CONDITIONS AND LIGHT WINDS WILL CONTINUE
AT KCEC AND KACV THROUGH THURSDAY MORNING AS SHOWERS MOVE ACROSS
THE AREA REDUCING CEILINGS AND VISIBILITIES AT TIMES. TEMPORARY
LIFR CONDITIONS WILL OCCUR AT TIMES AT KCEC AND KACV OVERNIGHT AND
EARLY THURSDAY MORNING DUE TO REDUCEC VISIBILITIES AND CEILINGS.
VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL AT KUKI THIS
AFTERNOON. HOWEVER MVFR TO IFR CONDITIONS WILL OCCUR OVERNIGHT AND
EARLY THURSDAY MORNING DUE TO REDUCED CEILINGS AND/OR
VISIBILITIES.

&&

.MARINE...A LOW PRESSURE SYSTEM MOVING ACROSS THE REGION HAS
INCREASED THE SEAS ACROSS THE WATERS PRIMARILY ACROSS THE OUTER
WATERS. SEAS WILL REMAIN ELEVATED TONIGHT THEN SUBSIDE SLIGHTLY
THURSDAY AND FRIDAY. A HIGH PRESSURE SYSTEM WILL STRENGTHEN OFFSHORE
FRIDAY INCREASING THE WINDS AND SEAS. WINDS AND SEAS WILL BE HIGHER
ACROSS THE OUTER WATERS FRIDAY. THE WINDS AND SEAS WILL DIMINISH
THIS WEEKEND AND EARLY NEXT WEEK AS THE HIGH PRESSURE SYSTEM WEAKENS
AND A LOW PRESSURE TROUGH PRPAGATES EASTWARD NORTH OF THE AREA.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 17, 4:12 PM PDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
412 PM PDT WED SEP 17 2014

CAZ001>003-076-182315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
412 PM PDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

ISOLATED THUNDESTORMS POSSIBLE ALONG DEL NORTE AND HUMBOLDT COUNTY
COASTS THROUGH THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVERNIGHT ALONG THE MENDOCINO COUNTY COAST ALONG WITH PERIODS OF
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF EASTERN
MENDOCINO AND SOUTHEAST HUMBOLDT COUNTIES THROUGH THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-182315-
UPPER TRINITY RIVER-
412 PM PDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.